Texas, 2015

Hail in Texas, June 29, 2015

June 29, 2015 · NWS SHV · 3 events in 3 counties and zones

A very unstable afternoon and evening airmass, coupled with a weak disturbance aloft|to produce strong thunderstorms across portions of Northeast Texas. The weakness aloft was just enough such that small hail occurred with most of these thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A very unstable afternoon and evening airmass, coupled with a weak disturbance aloft|to produce strong thunderstorms across portions of Northeast Texas. The weakness aloft was just enough such that small hail occurred with most of these thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 29, 3:14 PM CST, 56 minutes earlier.

Area forecast discussion, Jun 29, 3:14 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CDT MON JUN 29 2015

.DISCUSSION...
A SHORTWAVE TROUGH DIVING SEWD THROUGH NRN AR HAS PROVIDED
SUFFICIENT VERTICAL ASCENT FOR SCATTERED SHWRS/TSTMS ONCE AGAIN
TODAY. THIS ACTIVITY IS GENERALLY BEING FOCUSED ALONG AND SOUTH OF
I-20 ALONG OLD OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION.
ADDITIONAL SHWRS/TSTMS ARE DEVELOPING FARTHER NORTH ACROSS OK
ALONG A WEAK FRONTAL BOUNDARY. THIS ACTIVITY SHOULD MOVE INTO THE
ARKLATEX MAINLY AFTER MIDNIGHT TONIGHT. CONVECTIVE COVERAGE SHOULD
BE GREATER DURING THE DAY TUESDAY AS THE SHORTWAVE MOVES INTO THE
LOWER MS VALLEY/SERN CONUS. GIVEN THE AMOUNT OF INSTABILITY IN
PLACE...A COUPLE OF SEVERE STORMS POSING A DAMAGING WIND THREAT
CANNOT BE RULED OUT ON TUESDAY. RAIN CHANCES SHOULD DIMINISH LATE
TUESDAY EVENING/TUESDAY NIGHT AS THE SHORTWAVE MOVES AWAY AND
DAYTIME HEATING WANES.

NWLY FLOW ALOFT WILL PERSIST FOR MUCH OF THE FORECAST PERIOD.
ISOLATED TO WIDELY SCATTERED DIURNAL CONVECTION WILL BE POSSIBLE
EACH DAY. A STRONGER UPPER TROUGH SHOULD MOVE INTO THE MIDWEST
WHILE ANOTHER SHORTWAVE TROUGH AND COLD FRONT MOVE INTO THE
SOUTHERN PLAINS. THIS SHOULD PROVIDE BETTER CHANCES FOR ORGANIZED
CONVECTION FRIDAY AND SATURDAY MAINLY NORTH OF I-20. THIS WILL
MAINLY BE IN THE FORM OF SCATTERED TSTMS OR POSSIBLY LINEAR
COMPLEXES THAT FORM ALONG THE FRONT AND THEN MOVE SOUTHEAST
TOWARDS THE AREA FROM OK/AR.

THE WRN CONUS RIDGE IS PROGGED TO FINALLY MOVE EAST AND BUILD OVER
THE PLAINS EARLY NEXT WEEK. THIS SHOULD BRING MOST OF OUR RAIN
CHANCES TO AN END AND FINALLY SET THE STAGE FOR HOT AND DRY
SUMMERTIME CONDITIONS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  90  74  93 /  30  40  20  20
MLU  73  90  74  92 /  30  40  20  20
DEQ  71  94  73  91 /  20  30  20  20
TXK  73  89  74  92 /  30  40  20  20
ELD  73  89  73  91 /  30  40  20  20
TYR  74  91  74  92 /  30  30  10  10
GGG  74  92  74  92 /  30  30  10  20
LFK  74  92  74  92 /  30  40  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09
Hazardous weather outlook, Jun 29, 11:26 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 PM CDT MON JUN 29 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1226 PM CDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY
THROUGH THIS EVENING AS WARM AND MOIST AIR FROM THE GULF OF
MEXICO AIR RETURNS NORTHWARD COMBINED WITH AN UPPER LEVEL
DISTURBANCE TRANSITIONING THROUGH THE REGION. BRIEF HEAVY
DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER
STORMS MAINLY DURING THE AFTERNOON HOURS. HOWEVER...NO ORGANIZED
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH MUCH OF THIS WEEK AS NORTHWEST FLOW ALOFT BRINGS A SERIES
OF UPPER LEVEL DISTURBANCES INTO THE REGION. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...IS NOT ANTICIPATED THROUGH TONIGHT.

09

The radar

The Shreveport radar (KSHV), 143 km away, was scanning. The volume nearest the first event began at 22:10 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Cherokee

When
June 29, 4:10 PM CST
Where
Cherokee County, Rusk
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.800, -95.150

Hail was reported at Hwy. 64 and 62 in Rusk, Texas.

Hail, Rusk

When
June 29, 4:55 PM CST
Where
Rusk County, 0.69 mi N of Overton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.280, -94.970

Dime to penny sized hail was reported in Overton, Texas.

Hail, Smith

When
June 29, 6:24 PM CST
Where
Smith County, 0.69 mi N of Elkton
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
32.330, -95.270

Dime size hail was reported just east of Tyler along Hwy. 31.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575433, 575434, 575435.